MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Report 13 of 16.See 1920664-2017-00012, 00020, 00021, 00022, 00023, 00024, 00025, 00026, 00027, 00028, 00029, 00030, 00032, 00033, 00034.
 
Event or Problem Description
The surgeon has been seeing glimmering specks while irrigating the eye, and is not able to remove the particles.They are not sure what is causing the glimmer.Additional information: there have been no adverse effects, but the surgeon did confirm that he sees the ¿shimmer¿ indefinitely post-op.
 
Additional Manufacturer Narrative
Based on the results of our root cause investigation, it has been determined that the reported particulate is not related to any damage or malfunction of the product.Our investigation has concluded that the observed particles are originating from the metallic cap assembled to the needle wrench which when packaged in the same pouch with the silicone irrigation sleeve results in microscopic particles being transferred from the needle wrench cap to the irrigation sleeve.All products have been found to comply with specifications and function as intended.Additionally, there have been no reports of post-surgical adverse reaction.However, due to increased sightings of microscopic particles and our ongoing continuous improvement activities, we have taken measures to identify an internal cleaning process related to needle wrench assembly to address the reported events.Validation activities have been completed and the process has been implemented.In addition, we are reviewing our component specifications related to particulate matter and will revise specifications, where necessary to better align with customer expectations.As a result of this additional information, it has been determined that the issue documented in this report does not meet the criteria of a reportable malfunction and the complaint record will be revised accordingly.

Brand Name
STELLARIS BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6257779
Report Number0001920664-2017-00031
Device Sequence Number10872581
Product Code HQC
UDI-Device Identifier10757770057099
UDI-Public(01)10757770057099(17)180213
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/13/2018
Device Model NumberBL5111
Device Lot NumberV7907
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1